Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 24, NWS Flagstaff, AZ

November 14, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 14, 2006, 3:09 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 3:09 AM MST (10:09 UTC)
In effect from
Nov 14, 2006, 9:00 AM MST
Expired
Nov 14, 2006, 3:20 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 141009
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
309 AM MST TUE NOV 14 2006

...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN
ARIZONA TODAY...

.A COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TODAY...BRINGING
STRONG WEST WINDS TO THE REGION. THESE WINDS ARE EXPECTED TO 
INCREASE DURING THE EARLY MORNING HOURS...WITH GUSTS BETWEEN 40
AND 45 MPH OCCURRING OVER AREAS FROM THE LITTLE COLORADO RIVER
VALLEY AND WHITE MOUNTAINS NORTHEASTWARD TO THE FOUR CORNERS.
PRESSURE GRADIENTS WILL WEAKEN BY THIS EVENING BEHIND THE
FRONT...AND WINDS WILL DECREASE ACROSS THE NORTHLAND.

AZZ010>014-017-039-040-141815-
/O.NEW.KFGZ.WI.Y.0024.061114T1600Z-061115T0100Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
309 AM MST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

EXPECT WEST WINDS TO INCREASE DURING THE MORNING TODAY...WITH 
SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH INTO
THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER TRAVEL ON
INTERSTATE 40 EAST OF FLAGSTAFF TO THE NEW MEXICO STATE LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 141738
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1038 AM MST TUE NOV 14 2006

...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN
ARIZONA TODAY...

.A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA
TODAY...BRINGING GUSTY SOUTHWEST AND WEST WINDS TO THE REGION.
PEAK WIND GUSTS THROUGH 1000 AM MST INCLUDE

WINDOW ROCK 43 MPH
ST JOHNS 48 MPH

WIND GUSTS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. 

AZZ010>014-017-039-040-150100-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-061115T0100Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1038 AM MST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT GUSTY SOUTHWEST AND WEST WINDS TO CONTINUE INTO THE AFTERNOON
HOURS WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 50 MPH.
THESE WIND GUSTS WILL HAMPER TRAVEL ON INTERSTATE 40 EAST OF
FLAGSTAFF TO THE NEW MEXICO STATE LINE.

PEAK WIND GUSTS THROUGH 1000 AM MST INCLUDE WINDOW ROCK 43 MPH
ST JOHNS 48 MPH


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

41
000 
WWUS75 KFGZ 142220
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST TUE NOV 14 2006


AZZ010>014-017-039-040-142330-
/O.CAN.KFGZ.WI.Y.0024.000000T0000Z-061115T0100Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
320 PM MST TUE NOV 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. 

WIND GUSTS FOR THE REST OF THIS AFTERNOON ARE EXPECTED TO REMAIN
BELOW THE ADVISORY GUST CRITERIA OF 40-57 MPH.

PEAK WIND GUSTS OBSERVED EARLIER TODAY INCLUDE 

GREER        51 MPH
ST JOHNS     48 MPH
WINDOW ROCK  44 MPH 
WINSLOW      41 MPH

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:45 AM MST, 24 minutes earlier.

Area forecast discussion, Nov 14, 2:45 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 AM MST TUE NOV 14 2006

.SYNOPSIS...
A FAST MOVING COLD FRONT WILL MOVE INTO NORTHERN ARIZONA TODAY
BRINGING A CHANCE OF SHOWERS...MAINLY TO AREAS NORTH OF THE MOGOLLON
RIM...AND OCCASIONALLY STRONG WIND GUSTS. DRY CONDITIONS WITH WARM
AFTERNOON TEMPERATURES ARE EXPECTED TO RETURN FOR WEDNESDAY THROUGH
THE END OF THE WORK WEEK.

&&

.DISCUSSION...
MUCH OF THE NORTHLAND HAS ALREADY CLOUDED UP EARLY THIS MORNING IN
ADVANCE OF A STORM SYSTEM MOVING VERY QUICKLY ACROSS THE WESTERN
UNITED STATES. WHILE ARIZONA WILL STAY MOSTLY SOUTH OF THE MAIN
DYNAMICS FROM THE ASSOCIATED COLD FRONT...PORTIONS OF THE NORTHLAND
WILL STILL SEE A CHANCE OF SHOWERS INTO THE EARLY AFTERNOON ALONG
WITH SOME POWERFUL WINDS. A WIND ADVISORY WILL BE ISSUED SHORTLY
ALONG WITH THE MORNING PACKAGE FOR AREAS OF WESTERLY WIND GUSTS
EXPECTED TO EXCEED 40 MPH.

THIS SYSTEM WILL QUICKLY PUSH EAST OF THE STATE BY THIS
EVENING...AND HIGH PRESSURE WILL SETTLE ACROSS THE NORTHLAND THROUGH
FRIDAY. 00Z GFS RUN SUGGESTS A SHORTWAVE FEATURE MOVING ACROSS
NORTHERN AZ OVER THE WEEKEND...BUT THERE HAS NOT BEEN ENOUGH
CONSISTENCY IN THIS SOLUTION AS OF YET TO BE CONFIDENT FOR
SIGNIFICANT PRECIPITATION CHANCES. HOWEVER...THIS POTENTIAL FEATURE
WILL NEEDED TO BE MONITORED OVER THE NEXT DAY OR SO.
OTHERWISE...KEEPING WITH A DRY FORECAST AND MAX TEMPS GENERALLY
AROUND 5 DEGREES ABOVE DAILY AVERAGES.

KD

&&

.AVIATION...FOR THE 12Z PACKAGE...SOUTHWEST WINDS WILL CONTINUE TO
INCREASE THIS MORNING ACROSS NRN AZ AHEAD OF A FAST MOVING STORM
SYSTEM. THE STRONGEST WINDS WILL BE LOCATED FROM KFLG-KGCN THROUGH
16Z...THEN SPREADING INTO THE LITTLE COLORADO RIVER VALLEY AND NE AZ
16Z-01Z WHERE GUSTS WILL REACH 35-40KT. CEILINGS AOB 3KFT AGL WILL
PERSIST OVER THE HIGHER TERRAIN FROM THE MOGOLLON RIM NW TO THE
KAIBAB PLATEAU THROUGH 18Z...WITH A SLIGHT CHANCE OF LIGHT SHOWERS
FROM THE MOGOLLON RIM NORTHWARD. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 9AM-6PM
MST FOR AZ ZONES 10>14-17-39-40.

&&

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.